MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 6/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 6/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454338
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment of a severely calcified lesion (80 percent stenosis degree) in the moderately tortuous distal rca.The oscar was used cross over from the left to the right distal sfa and inserted with the dilatator in position 0.Only the dilator could be pushed from the middle sfa further down but not the support catheter, so it was decided to exchange the dilatator with the 6mm pta balloon.During pulling the dilatator out, massive friction was noticed.Everything was straight, no kink of the wire was noticed.During pulling the dilatator out, the shaft broke where the metal shaft ends and overlaps to the plastic shaft.It was possible to take the dilatator fully out.Another balloon was used.The intervention was successfully completed.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the provided image of an angiogram was reviewed.The technical investigation of the oscar dilator revealed that parts of the calcification were found embedded into the polymer body of the oscar dilator tip, surrounded by deep scratches.As a consequence of the reported blockage, the shaft of the oscar dilator has separated from the hub due to the application of a high tensile force.The oscar support catheter was not returned for investigation.On the provided image, one single screenshot of the angiogram of the patients aorto-iliac bifurcation is shown.A steep angle as described in the complaint description could be confirmed.However, the complaint event is not visible in the image.Review of the production documentation verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.During the final packaging, the oscar dilator and the oscar support catheter were assembled together before inserting the system into the transportation loop.Any unusual friction would have been detected.The tensile strength of the oscar dilator shaft gluing to the hub is tested by means of manufacturing process output monitoring.Based on the conducted investigations, no material or manufacturing related root cause was identified.Considering the physicians description of the lesion, the root cause for the reported friction is most likely related to the patients anatomy, i.E., the high kink in the bifurcation blocking the oscar dilator against the oscar support catheter.The separation of the oscar dilator shaft from the hub is most likely related to the handling, i.E., the application of a high tensile force despite feeling resistance.

Brand Name
OSCAR 6/20-180/128
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17483370
Report Number1028232-2023-03970
Device Sequence Number20541755
Product Code LIT
UDI-Device Identifier07640130455757
UDI-Public(01)07640130455757(17)2602
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Model Number454338
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02230307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown